Volume 83, Number 2, July 2008
|Number of page(s)||6|
|Section||Condensed Matter: Electronic Structure, Electrical, Magnetic and Optical Properties|
|Published online||27 June 2008|
The Berry-Tabor conjecture for spin chains of Haldane-Shastry type
Departamento de Física Teórica II, Universidad Complutense - 28040 Madrid, Spain, EU
Corresponding authors: firstname.lastname@example.org email@example.com firstname.lastname@example.org email@example.com
Accepted: 28 May 2008
According to a long-standing conjecture of Berry and Tabor, the distribution of the spacings between consecutive levels of a “generic” integrable model should follow Poisson's law. In contrast, the spacings distribution of chaotic systems typically follows Wigner's law. An important exception to the Berry-Tabor conjecture is the integrable spin chain with long-range interactions introduced by Haldane and Shastry in 1988, whose spacings distribution is neither Poissonian nor of Wigner's type. In this letter we argue that the cumulative spacings distribution of this chain should follow the “square root of a logarithm” law recently proposed by us as a characteristic feature of all spin chains of Haldane-Shastry type. We also show in detail that the latter law is valid for the rational counterpart of the Haldane-Shastry chain introduced by Polychronakos.
PACS: 75.10.Pq – Spin chain models / 05.45.Mt – Quantum chaos; semiclassical methods
© EPLA, 2008
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.